Polyacrylate Hydrogel in Breast
I had breast augmentation with Interfall gel in 1995 in Russia. I moved to the USA, Florida in 2005 and everything was fine. In 2010 I noticed thefirst bad signs- my breast became swollen and I felt some moderate pain. For last year my breast size changed from C to DD - looks lumpy and uneven. I had my mammogram done- everything was fine. I had ultrasound and oncologist consultation- nothing really bad, just the gel with fibrosis tissue. Can I find someone here who would take my case?
Hydrogel causes significant inflammation , even delayed inflammation. This could also be a low grade infection.
What you had is Polycrylamide, supposed to be biocompatable???
It is possible that you had a shell filled with Polycrylamide. That will be easier to remove.
If it was injected then it is much more difficult to remove without major deformity to the breast. The lumpiness makes me think it was injected and now you have at least granulomas.
If it is infected , it needs surgery to remove as much as possible and aggressively treat the infection and again you will have a major breast deformity.
There has been reports like your case in the literature coming from Europe, requiring surgical removal.
Medical grade Polyacrylamide hydrogel (Aquamid) is very safe and long lasting for small volume soft tissue augmentation in the face. Interfall gel, from what I have heard, is not the same. Other women have had similar problems. Breast glands have resident bacteria, and it is difficult for the human immune system to manage these bacteria around a foreign body such as injected polyacrylamide. Best management depends on your presentation, and whether the problem is infection or sterile inflammation (e.g. "foreign body reaction"). See a surgeon, or several surgeons, near you for opinions.